Skip to main content

Your questions about MOTRIN®, answered.

About MOTRIN® products

QA Text: 
QA Question: 

What is Ibuprofen?

Ibuprofen is the active ingredient in MOTRIN® that targets pain precisely and provides fast relief.

Clinically speaking, Ibuprofen is a member of the Non-Steroidal Anti-Inflammatory Drugs (NSAID) family of medications.

This group of drugs is used to effectively relieve pain and reduce inflammation.

Back to top
QA Question: 

How does MOTRIN® work?

MOTRIN® works by targeting pain precisely where you want it the most.

It’s effective for mild to moderate pain, pain due to inflammation and for reducing fever.

MOTRIN® targets pain by inhibiting the production of prostaglandins, which are substances that cause pain, fever and inflammation.

Back to top
QA Question: 

Is MOTRIN® a Non-Steroidal Anti-Inflammatory Drug?

Yes.  All MOTRIN® products contain Ibuprofen, which is part of a class of drugs known as Non-Steroidal Anti-Inflammatory Drugs (NSAID). MOTRIMAX™ 12 HOUR Liquid Gels contain Naproxen, which is also an NSAID.

At recommended dosages, MOTRIN® targets pain precisely to provide fast, effective relief of pain and fever.

Back to top
QA Question: 

What are the ingredients in MOTRIN® products?

The primary medicinal ingredient in all MOTRIN® products is Ibuprofen.

The primary medicinal ingredient in MOTRIMAX™ 12 HOUR Liquid Gels is Naproxen.

The non-medicinal ingredients for MOTRIN® products can be found by reading the packaging and product insert, or in the Products section of this website.

Back to top

About using MOTRIN® products

QA Text: 
QA Question: 

What can MOTRIN® be used for?

You can use MOTRIN® to target mild to moderate pain precisely where it hurts and to reduce fever.

MOTRIN® also provides effective relief of pain associated with inflammation.

MOTRIN® targets the following everyday aches and pains:

  • Mild to moderate headaches
  • Back and body aches
  • Neck strain
  • Arthritis / joint pain
  • Menstrual cramps
  • Body aches and fever associated with the common cold
Back to top
QA Question: 

How do I use MOTRIN® products?

Take MOTRIN® over a short period of time to reduce fever, and relieve everyday aches and pains.

Talk to your doctor or pharmacist  before taking MOTRIN® for longer than 5 days for pain or 3 days for fever.

If you get a mild upset stomach from use, you can take MOTRIN® with food or milk.

For complete dosing information for all MOTRIN® products, visit the Products section of this website.

Back to top
QA Question: 

How many MOTRIN® Tablets or Capsules should I take?

MOTRIN® offers you different strengths to target your everyday aches and pains. Each strength has its own particular dosing instructions that you can find on the packaging and on the product insert.

You can also find the dosing info in the Products section of this website.

Note that adult products are intended for individuals over 12 years of age.

To find the right MOTRIN® product and dose for your child, check the Dosing Charts for Infants & Children.

Back to top
QA Question: 

Can I use MOTRIN® products if I’m pregnant or nursing?

MOTRIN® is not recommended during pregnancy or while nursing – unless directed by your physician.

Talk to your doctor before taking MOTRIN®, or any other medication containing Ibuprofen or Naproxen, if you are either:

  • Pregnant
  • Suspect you may be pregnant
  • Nursing
Back to top
QA Question: 

Can I take MOTRIN® products with other medications?

Careful! Taking MOTRIN® is not recommended while taking certain types of medications.

First off, please read all product labels carefully. Ask your healthcare professional before taking MOTRIN® if you (or anyone you are caring for) are:

  • Taking any other medications (prescription or not)
  • Seeing a doctor about a medical condition
Back to top
QA Question: 

Can I take MOTRIN® with alcohol?

Not a good mix. We do not recommend taking MOTRIN® or other NSAIDs (Non-Steroidal Anti-Inflammatory Drugs) with alcohol.

Back to top

About MOTRIMAX™ 12 HOUR

QA Text: 
QA Question: 

What is Naproxen?

Naproxen is a medication commonly used for the temporary symptomatic relief of pain and to reduce fever.

Similar to ibuprofen and acetylsalicylic acid (ASA), naproxen belongs to a class of drugs known as Non-Steroidal Anti-Inflammatory Drugs (or NSAIDS). Naproxen works both at the site of pain and in your central nervous system. It works by blocking your body's production of prostaglandins, which are substances that cause pain, fever and inflammation.

Back to top

General FAQs for MOTRIN® brand

QA Text: 
QA Question: 

What is the difference between TYLENOL® and MOTRIN®?

Here’s the difference: The active ingredient in TYLENOL® is acetaminophen (also called APAP) which relieves pain and reduces fever, but is not a Non-Steroidal Anti-Inflammatory Drug (NSAID).

APAP is thought to send messages to your brain to help reduce the sensation of pain. It’s gentle on your stomach and unlikely to cause stomach upset.

In comparison, all MOTRIN® products contain Ibuprofen. Ibuprofen is an NSAID that targets pain precisely to provide relief from pain and fever.

Ibuprofen works by blocking your body's production of prostaglandins, which are substances that cause pain, fever and inflammation.

Ibuprofen has been known to cause stomach upset.

Just as with any drug, ask your doctor what’s right for you.

Back to top
QA Question: 

Are there any side effects associated with MOTRIN®?

Like many pharmaceutical products, certain individuals may develop unexpected reactions when using MOTRIN®.

The most common side effects are stomach upset, allergic reactions, dizziness and rash.

To learn more about the possible side effects of MOTRIN®, or if you think you've experienced a side effect, please speak to your doctor or pharmacist.

Back to top
QA Question: 

What should I do if I think I’ve taken too much MOTRIN®?

It can be serious to overdose with an accidental ingestion of any medication, including MOTRIN®.

If you, or anyone you know, has taken more than the recommended dose of MOTRIN®, call a Poison Control Centre or your doctor immediately.

To find the phone number for your province’s Poison Control Centre, check the front of your local phone book or click here.

Back to top
QA Question: 

What should I do if the product lot number or expiration date is no longer legible?

If it is no longer legible, please Contact Us.

Back to top
QA Question: 

What is the difference between MOTRIN® and MOTRIMAX™ 12 HOUR Liquid Gels?

All MOTRIN® products contain Ibuprofen, while MOTRIMAX™ 12 HOUR Liquid Gels contain Naproxen. Ibuprofen and Naproxen are NSAIDs that target pain precisely to provide relief from pain and fever.

Ibuprofen and Naproxen work by blocking your body's production of prostaglandins, which are substances that cause pain, fever and inflammation.

Back to top

Please note that this content is not intended as professional medical or healthcare advice and is not intended as a substitute for professional healthcare advice, or services from a qualified healthcare provider such as a physician, pediatrician or other professional familiar with your unique situation. This content is intended solely as a general product and educational aid. If you have any questions, please consult your physician or pharmacist or Contact Us.